MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410051730
Medical Device Problem Codes Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).This event met mdr criteria following failure analysis when it was found that the coil was stretched and detached.Conclusion: the presidio was returned with the dpu removed from the introducer sheath.There were kinks on the dpu core wire at approximately 38.5 cm, 70.0 cm, 98.2 cm, 115.5 cm, and 124.0 cm from the proximal end of the dpu.The embolic coil was separated from its solder and socket ring and there was another kink on the distal outer sheath.The embolic coil appeared caught in the resheathing tool.Distal to the section of the embolic coil caught in the resheathing tool the embolic coil was encased in the introducer sheath and appeared stretched.The stretch extended approximately half the length of the embolic coil within the introducer sheath.A section of the introducer sheath skive distal to the encased embolic coil was also opened.There was also evidence of dried blood within the distal translucent section of the introducer sheath and the green introducer.Due to the kinks on the dpu, the removal of the device from its introducer sheath, and the separation of the embolic coil a test advancement through a microcatheter could not be attempted.There were no other issues in the manufacturing documentation that are related to the reported complaint.The complaint that the device was stuck in the microcatheter could not be confirmed.The kinks on the dpu core wire may have occurred if the device was impeded and excessive force was used to advance the wire.Evidence of dried blood suggests that an adequate flush was not performed, which could contribute to impeding the device.The peeled introducer sheath skive may also have formed by the kinks on the dpu causing a bulge within the introducer sheath forcing the skive open.Regarding the embolic coil and the introducer removed from the dpu core wire, the embolic coil appears to have been caught on the resheathing tool.The embolic coil was either retracted back to make contact with the resheathing tool or the resheathing tool was advanced over the embolic coil.The stretch on the embolic coil likely occurred when it was caught on the resheathing tool.The embolic coil could have been pulled apart from its solder, proximal ring, and the rest of the dpu when it was caught on the resheathing tool.As the embolic coil was still in the introducer sheath and pulled apart from the rest of the dpu, the dpu was also pulled out from the introducer.The damages found did not occur during manufacturing as review of the device history for this lot confirmed that there were no kinks on the device and the socket and solder were properly formed.All products undergo a 100% inspection prior to being released for sale; there is no evidence of a manufacturing issue related to this complaint.There is no current safety signal identified related to the reported event(s) based on review of complaint history for the devices, and no evidence of a manufacturing issue related to the events.Therefore, no further actions are needed at this time.This is an initial/final mdr report.
 
Event or Problem Description
It was reported that a presidio (pc410051730/ c37029) became stuck in the middle of the excelsior sl10 microcatheter, and during product analysis it was found that the coil was separated from its solder and socket ring and was stretched, an enterprise2 (b)(4) prematurely deployed at the microcatheter hub, and a prowler select plus (b)(4) had a tip kink issue when the box was opened.The physician used another same size products and the procedure was successfully completed.There were no potential patient adverse events.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6725606
Report Number2954740-2017-00214
Device Sequence Number983408
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public(01)00878528003014(17)200731(10)C37029
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberPC410051730
Device Lot NumberC37029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date07/19/2017
Patient Sequence Number1